Severe Rash on legs!
Jan 23, 2003
Dr. Young: Hi. I have very dry skin and a rash on both my inner thighs. Will HIV meds make this condition go away? I am have just been handed a HIV positive result so have no idea about viral load or CD4 count yet. Any reply would be helpful. Thank you. William
Response from Dr. Young
Dear William- Rashes and dry skin are more common among persons with HIV infection. While it could be that treatment of the HIV with antiretroviral medications could improve your rash, it is probably prudent that the rash be evaluated on its own merit. The location of the rash suggests that it could be a yeast infection-- treatment of this (if this is the correct diagnosis) is very easy and usually results in a rapid improvment.
As for dry skin, here in Colorado, we (HIV+ and HIV-) are plagued with the condition, especially in the winter. I've long recommended using any cheap emolient-- turns out the petroleum jelly (*Vaseline) or even *Crisco works great.
Good luck, let us know how you do in the months to come.-BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.